MAUDE Adverse Event Report: ROCHE DIAGNOSTICS SODIUM ELECTRODE; ELECTRODE, ION SPECIFIC, SODIUM

ROCHE DIAGNOSTICS SODIUM ELECTRODE; ELECTRODE, ION SPECIFIC, SODIUM
Catalog Number 21029371001
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation of questionable ise results for 2 patients' serum samples tested on a cobas integra 400 plus analyzer.Results for the sodium (na) test were affected.Sample 1 (patient 1): initial result: 129.2 mmol/l.Repeat result: 136.9 mmol/l.Sample 2 (patient 2): initial result: 134.3 mmol/l.Repeat result: 143.3 mmol/l.No questionable results were reported outside the laboratory as the customer noticed that the na results were running low.The samples were then repeated and the repeat results were deemed to be correct.
 
Additional Manufacturer Narrative
The na electrode expiration date was not provided.The cobas integra 400 plus serial number was (b)(6).The na electrode was installed on (b)(6) 2024.The customer stated that qc went out of range 4 times before getting it back within range prior to the event.The field service engineer found that one probe failed.He replaced the na electrode and the probe.Precision studies were performed and they were within specifications.Qc was performed and it was acceptable.The investigation is ongoing.
 
Additional Manufacturer Narrative
The calibration was last performed on (b)(6) 2024 and was acceptable.Qc recovery was within ranges.No indication of a reagent's performance issue.The field service engineer found that the electrode's shelf life was exceeded.The service actions (replacing the na electrode and the probe) resolved the issue.No further issues were reported after the service visit.

Brand Name
SODIUM ELECTRODE
Common Device Name
ELECTRODE, ION SPECIFIC, SODIUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19645463
Report Number1823260-2024-01905
Device Sequence Number6632829
Product Code JGS
UDI-Device Identifier04015630032457
UDI-Public04015630032457
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K963627
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21029371001
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient SexMale